MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE CERTAIN 2 IMPLANT 4 X 13MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE CERTAIN 2 IMPLANT 4 X 13MM; DENTAL IMPLANT
Catalog Number XIFOSS413
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Patient identifier unknown / not provided.Age at time of the event unknown / not provided.Gender unknown / not provided.Patient weight unknown / not provided.Date of event unknown / not provided.Brand name unknown / provided.Additional device information unknown / not provided.Premarket identification unknown / not provided.Device manufacturer date unknown / not provided.Since the lot number and device will not be returned , identifying a definitive root cause will not be possible.Should additional information be received which indicated that the device may have caused or contributed to the event, an additional report would be submitted.
 
Event or Problem Description
Doctor reported implant collar fracture.The implant is still in the mouth of the severely cancer-stricken patient, who is currently undergoing chemotherapy.
 
Event or Problem Description
Upon receipt of per form and product on 04 apr 2023 doctor also reported pain at tooth site 46.Patient has been rescheduled for new implant placement.
 
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).
 
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).Investigation summary it was reported that implant collar fracture.Zimvie received one (1) xifoss413, (osseotite certain 2 implant 4 x 13mm) for evaluation.Visual evaluation was performed, excessive bone and a fracture has been identified on the implants collar.Dhr review was completed for the subject lot number 2018031702.No deviations or non-conformance's, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number 2018031702 for similar events and no other complaint was identified.Review completed utilizing keywords: ¿dental : functional : fracture : implant¿ the customer did not submit images for the reported event.Based on the investigation and risk management file review, the most likely root cause determined from the investigation were material selection of implant inadequate (unable to withstand occlusal forces or long term loading) therefore, based on the available information, a device malfunction did occur.The fracture has been identified on the collar.The reported event was confirmed.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the products were nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.At this time, the complaint investigation has been completed and the record will be closed.If additional information is received, the record will be re-opened for further evaluation.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
OSSEOTITE CERTAIN 2 IMPLANT 4 X 13MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key16660106
Report Number0001038806-2023-00655
Device Sequence Number1789936
Product Code DZE
UDI-Device Identifier00844868023166
UDI-Public(01)00844868023166(17)230406(10)2018031702
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K100724
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/06/2023
Device Catalogue NumberXIFOSS413
Device Lot Number2018031702
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2023
Supplement Date Received by Manufacturer04/04/2023
04/04/2023
Initial Report FDA Received Date03/31/2023
Supplement Report FDA Received Date04/19/2023
09/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexPrefer Not To Disclose
Patient EthnicityNon Hispanic